Jump to content

Benzodiazepines do NOT CAUSE ALZHEIMERS! In fact they lower the risk!


Recommended Posts

https://ajp.psychiatryonline.org/doi/10.1176/appi.ajp.2020.20040375

they suggest that benzodiazepines are not a risk factor for dementia, and in fact there may be a protective effect of long-term benzodiazepine use on dementia risk in patients with affective disorder. This may be, as suggested, attributed to an inhibitory effect of benzodiazepines on excitotoxic or other pathological lesions or symptoms (6). Anxiety and insomnia are frequent in these patients and are also associated with risk of dementia. Thus, benzodiazepines may also exert a beneficial effect through treatment of these comorbidities. 
 

So the truth is that anxiety and stress make Alzheimer’s and dementia more likely. The patients who took the highest doses had lower rates than people who never took bentos. This is about as good a study as you can get.
 

 

  • Like 1
Link to comment
Share on other sites

On 4/12/2022 at 5:43 PM, Psychomike said:

https://ajp.psychiatryonline.org/doi/10.1176/appi.ajp.2020.20040375

they suggest that benzodiazepines are not a risk factor for dementia, and in fact there may be a protective effect of long-term benzodiazepine use on dementia risk in patients with affective disorder. This may be, as suggested, attributed to an inhibitory effect of benzodiazepines on excitotoxic or other pathological lesions or symptoms (6). Anxiety and insomnia are frequent in these patients and are also associated with risk of dementia. Thus, benzodiazepines may also exert a beneficial effect through treatment of these comorbidities. 
 

So the truth is that anxiety and stress make Alzheimer’s and dementia more likely. The patients who took the highest doses had lower rates than people who never took bentos. This is about as good a study as you can get.
 

 

Thanks for the link, it was really interesting....!!

After taking clonazepam daily for about 9 years, it has helped me a lot with sleep, especially......My past pdocs had no problem with my dosage, which is now 3mg per day.......In 2020, I had to switch pdocs, because my old pdoc retired...... My current pdoc thinks my dosage now is "huge":, as I mentioned in my other thread.

However, current pdoc realizes that reducing my dosage could destabilize me, so he has continued me on same dosage......He often makes comments on what a large dose I take.....I wish I had an option of switching to another doc, but unfortunately,  there's not a lot of options in my area.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...